Posted by John R (18.104.22.168) on January 12, 2000 at 16:28:47:
In Reply to: prednisone posted by kari on January 12, 2000 at 11:04:28:
...that's what I read somewhere on the web yesterday in some medical article on treating clusters. It's supposed to reach it's maximum effectiveness (preventing headaches) after 3 days.
I think for me when I go on a tapering dose the headaches usually stop within a day. Sometimes, though, the prednisone only lessens the number of headaches and they go right back up after taper ends. Once or twice (over 12 yrs) the prednisone taper did nothing at all to help the headaches.
The two-week taper that my docs use usually gives some other drug a chance to start working. These other drugs can be taken for a longer period and so are used to control the headaches on a more long-term basis. It can take one to three weeks for drugs like verapamil, Sansert, lithium, Depakote, Elavil, Pamelor (and probably others I can't remember right now) to start working.
I was chronic without drugs, but I would go without full-blown headaches for months at a time when on one medication or another, so I really feel for the folks that are uncontrolled chronics.
Thank you, BJ!!! and everyone who has contributed to this board. I can't believe all the great ideas I got from this board. How many times I've read others posts and sypathized, laughed, felt I wasn't alone. And now I may be going into another headache-free period. Yippee!!!
Post a Followup